Alert archive / Nebraska / Winter Storm Warnings in 2018

Winter Storm Warning 5, NWS North Platte, NE

April 5, 2018Sheridan County, Nebraska

NWS North Platte, NE issued this winter storm warning at Apr 5, 2018, 2:21 PM MDT for Sheridan County, Nebraska. It took effect at Apr 5, 2018, 9:00 PM MDT. It was in force for 17 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 5, 2018, 2:21 PM MDT (20:21 UTC)
In effect from
Apr 5, 2018, 9:00 PM MDT
Expired
Apr 6, 2018, 1:51 PM MDT
In force
17 hr
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 6:45 AM MDTSNOW 1.56 N Gordon, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2018-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2018-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS43 KLBF 052021
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
321 PM CDT Thu Apr 5 2018

...ACCUMULATING SNOW LATE TONIGHT INTO FRIDAY...

NEZ004-061000-
/O.UPG.KLBF.WW.Y.0011.180406T0300Z-180407T0000Z/
/O.NEW.KLBF.WS.W.0005.180406T0300Z-180407T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
221 PM MDT Thu Apr 5 2018

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT FRIDAY...

* WHAT...Heavy snow with total snow accumulations of 4 to 6 inches
  are expected, with the highest amounts near the Pine Ridge.

* WHERE...Sheridan County.

* WHEN...From 9 PM this evening to 6 PM MDT Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including the morning commute on Friday. Expect significant
  reductions in visibility at times. In addition, breezy north
  winds will further reduce visibility and create a wind chill
  near zero Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ056-061000-
/O.EXA.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/
Deuel-
Including the cities of Chappell and Big Springs
221 PM MDT Thu Apr 5 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches are expected.

* WHERE...Deuel County.

* WHEN...From midnight tonight to 6 PM MDT Friday.

* ADDITIONAL DETAILS...Plan on deteriorating road conditions,
  including the morning commute on Friday. Expect reduced
  visibilities at times. In addition, breezy north winds will
  further reduce visibility and create wind chills in the single 
  digits Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

NEZ094-061000-
/O.EXT.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
321 PM CDT Thu Apr 5 2018 /221 PM MDT Thu Apr 5 2018/

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT
MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches are expected.

* WHERE...Western Cherry County.

* WHEN...From 1 AM CDT /midnight MDT/ to 7 PM CDT /6 PM MDT/ 
  Friday.

* ADDITIONAL DETAILS...Plan on deteriorating road conditions,
  including the morning commute on Friday. Expect reduced
  visibilities at times. In addition, breezy north winds will
  further reduce visibility and create wind chills near zero
  Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

NEZ022-035-057-059-061000-
/O.CON.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/
Garden-Arthur-Keith-Lincoln-
Including the cities of Oshkosh, Lewellen, Arthur, Ogallala, 
Paxton, and North Platte
321 PM CDT Thu Apr 5 2018 /221 PM MDT Thu Apr 5 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM CDT
/MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches are expected.

* WHERE...Garden, Arthur, Keith and Lincoln Counties.

* WHEN...From 1 AM CDT /midnight MDT/ to 7 PM CDT /6 PM MDT/ 
  Friday.

* ADDITIONAL DETAILS...Plan on deteriorating road conditions,
  including the morning commute on Friday. Expect reduced
  visibilities at times. In addition, breezy north winds will
  further reduce visibility and create wind chills in the single 
  digits Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

NEZ005>010-023>029-036>038-061000-
/O.CON.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-
Blaine-Loup-Garfield-Wheeler-McPherson-Logan-Custer-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, 
Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, 
Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, 
and Broken Bow
321 PM CDT Thu Apr 5 2018 /221 PM MDT Thu Apr 5 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM CDT
/MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches are expected.

* WHERE...Portions of north central and west central Nebraska.

* WHEN...From 1 AM CDT /midnight MDT/ to 7 PM CDT /6 PM MDT/ 
  Friday.

* ADDITIONAL DETAILS...Plan on deteriorating road conditions,
  including during the morning commute on Friday. Expect reduced
  visibilities at times. In addition, breezy north winds will
  further reduce visibility and create wind chills in the single 
  digits Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

DS
3 follow-up statements
733 
WWUS43 KLBF 060832
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
332 AM CDT Fri Apr 6 2018

...ACCUMULATING SNOW TO CONTINUE TODAY...

NEZ004-062030-
/O.CON.KLBF.WS.W.0005.000000T0000Z-180407T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
232 AM MDT Fri Apr 6 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 5
  inches are expected with local amounts up to 6 inches in the
  Pine Ridge. 

* WHERE...Sheridan County.

* WHEN...Until 6 PM MDT this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute. Expect significant 
  reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ022-035-056-057-059-062030-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
Garden-Arthur-Deuel-Keith-Lincoln-
Including the cities of Oshkosh, Lewellen, Arthur, Chappell, 
Big Springs, Ogallala, Paxton, and North Platte
332 AM CDT Fri Apr 6 2018 /232 AM MDT Fri Apr 6 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches 
  are expected.

* WHERE...Garden, Arthur, Deuel, Keith and Lincoln Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

NEZ005>010-023>029-036>038-094-062030-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-
Blaine-Loup-Garfield-Wheeler-McPherson-Logan-Custer-
Western Cherry-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, 
Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, 
Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, 
Broken Bow, Cody, Eli, Merriman, and Kilgore
332 AM CDT Fri Apr 6 2018 /232 AM MDT Fri Apr 6 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches 
  are expected.

* WHERE...Portions of central, north central and west central 
  Nebraska.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

CLB
422 
WWUS43 KLBF 061749
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1249 PM CDT Fri Apr 6 2018

...LIGHT SNOW TO CONTINUE TODAY ACROSS THE SOUTHERN SANDHILLS AND
SOUTHWEST NEBRASKA...

NEZ005>010-061900-
/O.CAN.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson
1249 PM CDT Fri Apr 6 2018 /1149 AM MDT Fri Apr 6 2018/

...WINTER WEATHER ADVISORY IS CANCELLED FOR FAR NORTH CENTRAL
NEBRASKA...

Most of the snow has ended across north central Nebraska, 
allowing the Winter Weather Advisory to be cancelled. A few light 
snow showers or flurries are possible early this afternoon, but no
accumulation is expected.

$$

NEZ004-070000-
/O.CON.KLBF.WS.W.0005.000000T0000Z-180407T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
1149 AM MDT Fri Apr 6 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Snow with additional accumulations up to 1 inch possible.

* WHERE...Sheridan County.

* WHEN...Until 6 PM MDT this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ022-035-056-057-059-070000-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
Garden-Arthur-Deuel-Keith-Lincoln-
Including the cities of Oshkosh, Lewellen, Arthur, Chappell, 
Big Springs, Ogallala, Paxton, and North Platte
1249 PM CDT Fri Apr 6 2018 /1149 AM MDT Fri Apr 6 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

* WHAT...Snow with additional accumulations up to 1 inch possible.

* WHERE...Garden, Arthur, Deuel, Keith and Lincoln Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

NEZ023>029-036>038-094-070000-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-McPherson-Logan-
Custer-Western Cherry-
Including the cities of Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, 
and Kilgore
1249 PM CDT Fri Apr 6 2018 /1149 AM MDT Fri Apr 6 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

* WHAT...Snow with additional accumulations up to 1 inch possible.

* WHERE...Portions of north central and west central Nebraska.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
146 
WWUS43 KLBF 061951
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
251 PM CDT Fri Apr 6 2018

...LIGHT SNOW LATE THIS AFTERNOON FOR THE SOUTHERN SANDHILLS AND 
SOUTHWEST NEBRASKA...

NEZ004-062100-
/O.CAN.KLBF.WS.W.0005.000000T0000Z-180407T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
151 PM MDT Fri Apr 6 2018

...WINTER STORM WARNING IS CANCELLED...

The accumulating snow has ended across northwest Nebraska,
allowing the Winter Storm Warning to be cancelled. Light snow 
showers or flurries may continue through the afternoon, primarily
south of Highway 20.

$$

NEZ023>029-094-062100-
/O.CAN.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Cody, Eli, Merriman, and Kilgore
251 PM CDT Fri Apr 6 2018 /151 PM MDT Fri Apr 6 2018/

...WINTER WEATHER ADVISORY IS CANCELLED...

The accumulating snow has ended across the central Sandhills,
allowing the Winter Weather Advisory to be cancelled. Light snow
showers or flurries may continue through the afternoon. Brief
visibility reductions are possible with any passing snow shower.

$$

NEZ022-035-056-057-059-070000-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
Garden-Arthur-Deuel-Keith-Lincoln-
Including the cities of Oshkosh, Lewellen, Arthur, Chappell, 
Big Springs, Ogallala, Paxton, and North Platte
251 PM CDT Fri Apr 6 2018 /151 PM MDT Fri Apr 6 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

* WHAT...Snow with little to no additional accumulation expected.

* WHERE...Garden, Arthur, Deuel, Keith and Lincoln Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions, including the
  evening commute. Expect reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

NEZ036>038-070000-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/
McPherson-Logan-Custer-
Including the cities of Tryon, Ringgold, Stapleton, 
and Broken Bow
251 PM CDT Fri Apr 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Snow with little to no additional accumulation expected.

* WHERE...McPherson, Logan and Custer Counties.

* WHEN...Until 7 PM CDT this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions, including the
  evening commute. Expect reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Apr 5, 11:34 AM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 5, 11:34 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1234 PM CDT Thu Apr 5 2018

.SYNOPSIS...
Issued at 341 AM CDT Thu Apr 5 2018

H5 analysis from earlier this evening had a closed low
over southern Quebec with another closed low over northern
Saskatchewan. Southwest of the Saskatchewan low, a strong shortwave
was noted over southern Alberta while a third low was located over
southern Hudson Bay. An abnormally cold airmass remains entrenched
across the northern plains and upper midwest tonight. Single digits
and lower teens were noted from eastern North Dakota into Minnesota
and northern Wisconsin. Further southwest, readings were in the 20s
across northern Nebraska with lower 30 present across west central
and southwestern Nebraska. Overnight, skies were clear to partly
cloudy for most areas. The exception was across far northern
Nebraska where mostly cloudy skies were present.

&&

.SHORT TERM...(Today and tonight)
Issued at 341 AM CDT Thu Apr 5 2018

A meager area of warmer air will push into northern Nebraska
later this morning. This is in advance of a strong arctic cold
front, which will track into northern Nebraska by early evening,
passing through the remainder of the forecast area during the
early overnight hours. Even with the meager surge of warmer air
into north central Nebraska, highs this afternoon will struggle to
reach the upper 40s over northern Nebraska. Further south where
H85 temps are in the high single digits to around 10C, highs today
will reach the lower 60s south of Interstate 80. For the most
part, the inherited forecast was in good shape. The main changes
were to delay the onset of precipitation tonight by 3-6 hours.
That being said, the main precipitation show should hold off until
the overnight hours tonight. Looking at cross sections, there is
a narrow wedge of warmer air aloft, on the southern periphery of
the main frontogenesis band of precipitation which would delay the
onset of snow overnight. Lift along the southern periphery of
this main fronto band, is limited in the dendritic layer, so a
sharp cutoff in snow is expected on the southern flank of the main
fronto snow band. With this evening's models trending slightly
farther south with the main pcpn band tonight, an additional row
of counties was added to the ongoing winter weather advisory on
it's southern flank. As for snow accums tonight, wouldn't be
surprised to see some accums approach 5 inches, especially in the
northwestern cwa where the onset of snow will be earlier and the
thermal profile is conducive for a quicker changeover from rain to
snow. As for snow accumulations, am expecting a swath of 3 to 5
inches from Interstate 80 north to a line from Valentine to
Burwell with the greatest potential for snow accums from overnight
tonight into mid morning Friday.

.LONG TERM...(Friday through Wednesday)
Issued at 341 AM CDT Thu Apr 5 2018

Two systems to deal with during this time period. The first will be
ongoing Friday. Strong mid level frontogenesis will be in place
Friday morning from the panhandle eastward across the state. A band
of snow will be the result of this FGEN, and should be focused
generally along and north of Interstate 80 during the morning hours.
Cross sections show strong lift/negative EPV with the potential for
banded heavier snowfall rates near 1 inch per hour. Thinking right
now is that 3 to 5 inches will accumulate generally along and north
of the Interstate, where a Winter Weather Advisory remains in
effect. Did expand advisory a bit farther south with this forecast
package due to slight southward shift of the heavier snow.

Cold Arctic air will be in place Friday and remain in the area
through Saturday. Saturday afternoon the next shortwave will
crossing the central Rockies and move into the central and northern
plains Saturday night into Sunday. Very strong mid level warm air
advection will get underway Saturday night, with a mid level warm
front developing on the leading edge of this warmer air. Ascent
spreads across the region by 06Z Sunday as the shortwave approaches.
A band of precipitation should quickly develop as the atmosphere
saturates shortly after 06Z. South of Interstate 80 mid level dry
air may have a hard time being overcome, so we'll keep the higher
pops to the north. Expect precipitation to be in the form of sleet
and freezing rain across much of western into central Nebraska where
warm air aloft will be quickly moving in. Snow, or a mix of snow and
sleet, will occur where across north central Nebraska where the cold
air is deeper and warmer air delayed. Once the mid level warm front
moves east, precipitation should quickly end Sunday morning.
Temperatures at the surface will quickly warm as the low level flow
turns westerly during the day Sunday, with highs reaching the mid
40s to mid 50s by afternoon.

Mild and dry weather are then on tap for the first of next week
beneath northwest flow aloft.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1230 PM CDT Thu Apr 5 2018

An arctic front moves south this afternoon where precip develops
with MVFR ceilings moving southward impacting areas generally
north of Highway 2 today and extending southward through
southwest Nebraska into the evening. IFR to LIFR conditions will
exist beyond 10Z as the snow becomes more widespread, visiblity
will drop to a mile at times from a combination of snow and wind
through 18Z Friday.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 10 PM CDT /9 PM MDT/ this evening
to 7 PM CDT /6 PM MDT/ Friday for NEZ004-094.

Winter Weather Advisory from 1 AM CDT /midnight MDT/ to 7 PM CDT
/6 PM MDT/ Friday for NEZ005>010-022>029-035>038-057-059.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Taylor
AVIATION...Keck
Hazardous weather outlook, Apr 5, 3:20 AM MDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
420 AM CDT Thu Apr 5 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-060930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
420 AM CDT Thu Apr 5 2018 /320 AM MDT Thu Apr 5 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

An arctic cold front will track through the area tonight. Behind
the front, accumulating snow will develop in the northeastern
panhandle and spread to the east southeast overnight. Expect snow
accumulations of 1 to 3 inches north of Interstate 80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

The threat for snow will continue into midday Friday. Additional
snow accumulations of 1 to 2 inches are forecast with total snow
accumulations of 2 to 5 inches expected mainly north of Interstate
80.

A wintry mix of precipitation, including, light freezing rain and
sleet, is possible Saturday night across the outlook area. The
main area of concern is east of highway 61 from Merriman to
Imperial.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

Nearby

Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.